MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207050440
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that balloon leak occurred.A 5.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.During the procedure, when the balloon was fully inflated, oozing blood flowed into the pressure pump.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: the gladiator was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per gladiator elite specification.The returned device was attached to an encore inflation unit and positive pressure was applied and liquid was observed to be leaking from a balloon pinhole located approximately 5mm proximally of the proximal marker band.An examination of the balloon material and proximal marker band identified no issues.A visual and tactile examination was performed on the balloon material, tip, shaft, and markerband of the device and found no issues or damage.No other issues were identified with the device and no patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Device evaluated by mfr: the gladiator was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per gladiator elite specification.The returned device was attached to an encore inflation unit and positive pressure was applied and liquid was observed to be leaking from a balloon pinhole located approximately 5mm proximally of the proximal marker band.An examination of the balloon material and proximal marker band identified no issues.A visual and tactile examination was performed on the balloon material, tip, shaft, and markerband of the device and found no issues or damage.No other issues were identified with the device and no patient complications were reported.
 
Event or Problem Description
It was reported that balloon leak occurred.A 5.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.During the procedure, when the balloon was fully inflated, oozing blood flowed into the pressure pump.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.It was further reported that no pinhole was noted in the balloon.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20834041
Report Number2124215-2024-75630
Device Sequence Number14432752
Product Code LIT
UDI-Device Identifier08714729809661
UDI-Public08714729809661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207050440
Device Catalogue NumberH74939207050440
Device Lot Number0032833323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/12/2024
01/06/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date12/27/2024
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight50 KG